MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT

JOHNSON & JOHNSON SURGICAL VISION, INC. IDESIGN AWS SYSTEM; REFRACTIVE MEASUREMENT
Model Number 0110-2261
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Keratitis (1944); Pain (1994); Visual Disturbances (2140)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The clinic reported that a laser vision correction patient had surgery on (b)(6) 2017.At 3 day post op uncorrected visual acuity in right eye was 20/50 -1 with pinhole at 20/20-1 and left eye was 20/50-2 with pinhole at 20/30 +2.5 day post op uncorrected visual acuity right 20/30 -2 and left 20/25 +2 6 day post op uncorrected visual acuity right 20/20 and left 20/25 +-1 refraction right.75 x -0.50 x005 20/20 -1 left plano -.50 x 142 20/25 -1 2+ superficial punctate keratitis both eyes 11 day post op uncorrected visual acuity right 20/30 and left 20/30 +-1 refraction right 2.25 x -0.50 x 180 20/25-2 left 1.75 -.50 x 007 20/25 -2 inferior 1+ superficial punctate keratitis in both eyes quick taper on lotemax 4 times a day, for 3 days then discontinue and artificial tears every hour.18 day post op uncorrected visual acuity right 20/30-1 and left 20/30 -1 with horizontal diplopia refraction right 3.50 x -0.50 x 150 20/20 -1 left 1.75 -.50 x 005 20/25 -2 23 day post op ((b)(6) 2017) uncorrected visual acuity right 20/40 +2 and left 20/30 -1 refraction right 3.50 x -0.50 x 150 20/20 -1 left 1.75 -.50 x 005 20/25 -2 started clapiks (contact lens-assisted, pharmacologically induced keratosteepening) on (b)(6) 2017 after wearing clapiks patient states he is only wearing it in right eye as left was too painful and stop wearing it on (b)(6) 2017.Refraction right plano x -0.50 x 180 20/20 -1 left 1.75 -.50 x 017 20/20 stopped clapiks.On (b)(6) 2017 patient notes shadows mostly at near however, feels it is getting better.Uncorrected right 20/20-2 20/20 left refraction right.50 x -0.50 x 180 20/20 left.50 -.50 x 022 20/20 patient has no loss of best corrected visual acuity.This case is for the idesign system.A separate report is being submitted for the visx laser.
 
Additional Manufacturer Narrative
Initially reported device manufacturing date from 9/8/2017 to corrected device manufacturing date 5/23/2017.Device evaluation: a review of the records related to the device that included labeling, manuals, trending, and risk documentation was performed.The trend review shows that there is not significant change over historical complaint limits and no recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
IDESIGN AWS SYSTEM
Common Device Name
REFRACTIVE MEASUREMENT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7329213
Report Number3006695864-2018-00486
Device Sequence Number16170618
Product Code HKO
UDI-Device Identifier05050474591912
UDI-Public(01)05050474591912
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K000327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number0110-2261
Device Catalogue Number0110-2261
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date03/09/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISX 3885
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR